Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2022, 10:12 AM PDT for Clark County, Nevada; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2022, 10:12 AM PDT (17:12 UTC)
- Expired
- Jul 31, 2022, 12:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 40 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WGUS55 KVEF 311712
FFWVEF
CAC071-NVC003-311945-
/O.NEW.KVEF.FF.W.0067.220731T1712Z-220731T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1012 AM PDT Sun Jul 31 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
Central Clark County in southern Nevada...
* Until 1245 PM PDT.
* At 1012 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Cima, Nipton, Nipton Road Mile Marker 3 and Nipton And Ivanpah
Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 11537 3573 11534 3582 11528 3587 11516
3582 11498 3560 11503 3550 11513 3537 11519
3523 11537 3514 11540 3530 11560 3546 11545
3557 11540
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
967
WGUS75 KVEF 311750
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1050 AM PDT Sun Jul 31 2022
CAC071-NVC003-311945-
/O.CON.KVEF.FF.W.0067.000000T0000Z-220731T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
1050 AM PDT Sun Jul 31 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO AND CENTRAL CLARK COUNTIES...
At 1050 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Cima, Nipton, Nipton Road Mile Marker 3 and Nipton And Ivanpah
Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 11537 3573 11534 3582 11528 3587 11516
3582 11498 3560 11503 3550 11513 3537 11519
3523 11537 3514 11540 3530 11560 3546 11545
3557 11540
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV329
WGUS75 KVEF 311941
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1241 PM PDT Sun Jul 31 2022
CAC071-NVC003-311951-
/O.EXP.KVEF.FF.W.0067.000000T0000Z-220731T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
1241 PM PDT Sun Jul 31 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO AND CENTRAL CLARK COUNTIES...
This Flash Flood Warning will be allowed to expire, though heavy
rain persists in the area. Stay alert to additional Flash Flood
Warning issuances for southern Clark County, particularly Nipton
Road. Heed all road closures. Do not drive through flooded roadways.
A Flood Watch remains in effect until 1000 PM PDT Sunday for
portions of southeast California and southern Nevada.
LAT...LON 3565 11537 3573 11534 3582 11528 3587 11516
3582 11498 3560 11503 3550 11513 3537 11519
3523 11537 3514 11540 3530 11560 3546 11545
3557 11540
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:44 AM PDT, 28 minutes earlier.
Area forecast discussion, Jul 31, 9:44 AM PDT, 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 944 AM PDT Sun Jul 31 2022 .SYNOPSIS...Moist and unstable air will fuel threats for heavy rain and flash flooding again today and Monday. After a brief respite Tuesday through Thursday, chances for heavy rain will return Friday through the weekend. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .UPDATE...The first convection of the day is beginning to fire over south central Clark County and the eastern portions of San Bernardino County. The Flash Flood Watch in effect for today for the western portions of the area looks good and no adjustments will be made to the watch. Based on the latest hi-res data and observational data, I expect to primary areas of convection. One over Inyo, San Bernardino, Clark and Mohave Counties with storms generally moving off to the north and a second area of central Nevada with these storms propagating to the south and into the northern portions of our forecast area over the course of the afternoon and early evening. Flash Flooding will be the main concern of the data with abundant moisture everywhere and relatively slow storm motion and will be favoring the higher elevations. The morning sounding at KLAS had in excess of 1500 J/kg of SBCAPE and PW values of 1.76 which both are extremely anomalous, supporting the overall convective activity and high rainfall rates. The monsoon was a bit slow to start in July but has been quite active and will end the month on a convective up note. && .PREV DISCUSSION... 248 AM PDT Sun Jul 31 2022 .SHORT TERM...Through tonight. Early morning satellite loop showed mid level debris clouds drifting over much of our CWA, with very few radar returns associated with them. Surface obs showed temperatures several degrees warmer than last night at most sites, reflective of fewer thunderstorms this past evening than on Friday evening. One exception was Bishop, where the temperature was 10 degrees cooler and the dewpoint seven degrees higher than 24 hours ago due to the effects of a thunderstorm that passed nearby several hours before. Deep moisture remains in place again today, and the primary concern is again flash flooding. High resolution models loosely agree on afternoon thunderstorm development focusing over the higher terrain of Inyo, San Bernardino, and Clark counties, with parts of Mohave County lighting up a few hours later. There are also hints in the late afternoon and early evening of a loosely organized east-west line of storms developing over the central or southern Great Basin and accelerating south as the cold pool intensifies. This line of storms should not need a Flash Flood Watch due to the presumed rapid motion and also having precipitable water of "only" about one inch to feed on. On the other hand, precipitable water of 1.5 to two-plus inches was present from southern Inyo County through all of Clark, San Bernardino, and much of Mohave. After discussion with FGZ, chose to leave Mohave out of the Watch for a change, as the HRRR was showing less areal coverage of thunderstorms than in previous days. Chose to issue a Watch for today for the Owens Valley, Death Valley, the northern half of San Bernardino County, the Morongo Basin, and the Spring Mountains of Clark County. As noted earlier, thunderstorms should primarily focus on the higher terrain, with impacts in Death Valley and the Owens Valley more likely to be in the southern half of those zones and come either from storms which drift off the mountains or runoff which flows down the mountains into the valleys. Most activity should be done by early evening in San Bernardino County, and the loosely organized line could persist in Inyo, Esmeralda, Nye, Lincoln, and possibly even Clark County until after midnight. .LONG TERM...Monday through Saturday. High pressure that has been bringing record heat to the Pacific Northwest and northern Nevada will begin to migrate eastward, allowing for a southerly flow, allowing for moisture to continue to stream in from the eastern Pacific Ocean and Gulf of California. The thunderstorm threat remains for Monday before a drying trend midweek. Tuesday through Thursday, thunderstorms will be mainly in the Great Basin and Mohave County. Our next monsoon surge looks to arrive Friday with an increase in convection Friday going into the weekend. With the extremely moist atmosphere, expect temperatures to remain below normal through the week. && .AVIATION...For Harry Reid...Light east to southeast winds generally less than 10 kts are expected to prevail at the terminal through this evening. Model guidance is indicating a better coverage of convection over southern Nevada this afternoon. While it is not certain that storms will directly impact the field today, chances are high enough to warrant a PROB30 group, which has been included between 21Z and 02Z. Winds are expected to go light and variable once again overnight into Monday morning before scattered convection returns Monday afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will be more numerous across the region this afternoon and evening, with all TAF sites, excluding KIFP and KEED, having a PROB30 group included at some point during the afternoon or evening. Activity is expected to decrease overnight before redeveloping again by Monday afternoon. Outside of thunderstorm activity, light winds of 10kts or less are expected at all regional TAF sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Czyzyk SHORT TERM...Morgan LONG TERM...Berc AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:15 AM PDT | Flood Watch | VEF | Clark, Nye | 46 hr |
| Jul 31, 9:49 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Jul 31, 11:19 AM PDT | Flash Flood Warning | VEF | Clark | 109 min |
| Jul 31, 11:25 AM PDT | Flash Flood Warning | VEF | Clark, Nye | 5 hr |
| Jul 31, 12:22 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 7 hr |
| Jul 31, 1:04 PM PDT | Flash Flood Warning | VEF | Clark | 116 min |
| Jul 31, 1:12 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 31, 2:00 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 31, 2:12 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 31, 3:04 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Jul 31, 3:07 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Jul 31, 3:58 PM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 31, 4:53 PM PDT | Flash Flood Warning | VEF | Nye | 5 hr |
| Jul 30, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 48 min |
| Jul 30, 7:06 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 7:17 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 8:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 54 min |
| Jul 31, 10:38 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 11:41 AM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 6 hr |
| Jul 31, 12:02 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 12:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 1:58 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 31, 3:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 80 min |
| Jul 31, 3:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Jul 31, 4:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.